Your-Doctor
Multiple Choice Questions (MCQ)


Quiz Categories Click to expand

Category: Emergency Medicine--->Endocrine Emergencies
Page: 6

Question 26# Print Question

A patient presents to the ED with a known diagnosis of hypopituitarism. He appears ill but remains slightly tachycardic and normotensive.

Which ONE of the following interventions should take the HIGHEST priority?

A. Treatment with intravenous hydrocortisone
B. Urgent thyroid hormone replacement
C. Correction of hyponatraemia
D. Correction of hyperkalaemia


Question 27# Print Question

Regarding primary hyperaldosteronism, which ONE of the following statements is TRUE?

A. Hyponatraemia is a feature
B. Increased renal excretion of potassium results in a metabolic alkalosis
C. Muscle weakness and polyuria are due to hypercalcaemia
D. Patients may present with profound hypotension


Question 28# Print Question

In a patient with severe hypercalcaemia due to primary hyperparathyroidism, which ONE of the following statements is TRUE?

A. Rapid rehydration using 4–6 L of normal saline is indicated as a first-line treatment
B. IV bisphosphonates reduce serum calcium by enhancing renal excretion
C. Parathyroid adenomas are typically palpable in the anterior triangle of the neck
D. Electrocardiogram (ECG) changes typically include a widened QRS complex and prolonged QT interval


Question 29# Print Question

All of the following features in patients presenting to the ED raise suspicion of an undiagnosed phaeochromocytoma EXCEPT:

A. Paroxysmal episodes of severe hypertension on a background of normal blood pressure or sustained hypertension
B. Recurrent unexplained urinary retention
C. Unexplained refractory shock
D. Unexplained orthostatic hypotension in a patient with sustained hypertension


Question 30# Print Question

A patient with type 2 diabetes who is on intensive insulin treatment presents to the ED with uncomplicated hyperglycaemia > 20 mmol/L.

Regarding the initial stat (supplemental) doses of insulin she would receive in the ED, which ONE of the following statements is TRUE?

A. Subcutaneous rapid-acting insulin (e.g. insulin aspart, lispro or glulisine) should not be used
B. When determining the initial stat dose, the patient’s current total daily insulin dose has no bearing
C. Insulin infusion should be started in a patient who is eating normally
D. Hyperglycaemia should be managed with supplemental rapid or short-acting insulin doses based on both blood glucose level and previous total daily insulin dose




Category: Emergency Medicine--->Endocrine Emergencies
Page: 6 of 6